Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 68, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 19, 2014, 5:58 PM CDT for 4 counties in South Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 5:58 PM CDT (22:58 UTC)
- Expired
- Jun 19, 2014, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Faulk County, SD, Hand County, SD, Potter County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 64 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966
WUUS53 KABR 192258
SVRABR
SDC049-059-107-115-192345-
/O.NEW.KABR.SV.W.0068.140619T2258Z-140619T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
558 PM CDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAULK COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
NORTHERN HAND COUNTY IN CENTRAL SOUTH DAKOTA...
EXTREME EAST CENTRAL POTTER COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
WESTERN SPINK COUNTY IN NORTHEAST SOUTH DAKOTA...
* UNTIL 645 PM CDT
* AT 556 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SENECA TO ORIENT TO 7 MILES NORTHEAST OF POLO...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRENTWOOD COLONY AND MIRANDA AROUND 605 PM CDT.
ROCKHAM AROUND 610 PM CDT.
ZELL AROUND 615 PM CDT.
TULARE AND DEVOE AROUND 620 PM CDT.
REDFIELD AND CRESBARD AROUND 625 PM CDT.
CHELSEA AND ASHTON AROUND 630 PM CDT.
THIS WARNING INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 143 AND 172.
THIS WARNING INCLUDES HIGHWAY 212 BETWEEN MILE MARKERS 247 AND 319.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4525 9886 4513 9843 4477 9820 4462 9903
4490 9929 4504 9961
TIME...MOT...LOC 2258Z 247DEG 41KT 4507 9940 4495 9909
4483 9895
HAIL...0.88IN
WIND...60MPH
$$
TDK2 follow-up statements
305
WWUS53 KABR 192312
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
612 PM CDT THU JUN 19 2014
SDC107-192322-
/O.CAN.KABR.SV.W.0068.000000T0000Z-140619T2345Z/
POTTER SD-
612 PM CDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL POTTER
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.
LAT...LON 4477 9901 4492 9920 4511 9937 4524 9886
4513 9843 4477 9820
TIME...MOT...LOC 2312Z 247DEG 41KT 4513 9919 4501 9888
4489 9874
$$
SDC049-059-115-192345-
/O.CON.KABR.SV.W.0068.000000T0000Z-140619T2345Z/
SPINK SD-HAND SD-FAULK SD-
612 PM CDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAULK...
NORTHEASTERN HAND AND WESTERN SPINK COUNTIES UNTIL 645 PM CDT...
AT 611 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORBECK TO MIRANDA TO ZELL...MOVING NORTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
DEVOE AROUND 620 PM CDT.
REDFIELD AND CRESBARD AROUND 625 PM CDT.
CHELSEA AND ASHTON AROUND 630 PM CDT.
GLENDALE COLONY AND FRANKFORT AROUND 635 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4477 9901 4492 9920 4511 9937 4524 9886
4513 9843 4477 9820
TIME...MOT...LOC 2312Z 247DEG 41KT 4513 9919 4501 9888
4489 9874
HAIL...0.88IN
WIND...60MPH
$$
SD826
WWUS53 KABR 192328
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
628 PM CDT THU JUN 19 2014
SDC049-059-115-192345-
/O.CON.KABR.SV.W.0068.000000T0000Z-140619T2345Z/
SPINK SD-HAND SD-FAULK SD-
628 PM CDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
FAULK...NORTHEASTERN HAND AND WESTERN SPINK COUNTIES UNTIL 645 PM
CDT...
AT 624 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CRESBARD TO 7 MILES SOUTHEAST OF DEVOE TO ZELL...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
REDFIELD AND CHELSEA AROUND 635 PM CDT.
NORTHVILLE AND ASHTON AROUND 640 PM CDT.
GLENDALE COLONY AROUND 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4477 9901 4494 9906 4516 9916 4524 9886
4513 9843 4477 9820
TIME...MOT...LOC 2328Z 247DEG 41KT 4520 9895 4506 9869
4495 9865
HAIL...1.00IN
WIND...60MPH
$$
SDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:38 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 19, 3:38 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 338 PM CDT THU JUN 19 2014 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT TIGHT VORTICITY MAXIMA ROTATING OVER WESTERN SD AT THIS TIME HAS PRODUCED THUNDERSTORMS...WHICH WAS WHAT THE HRRR MODEL WAS INDICATING MOST OF THE DAY. SOME OF THESE STORMS HAVE BECOME SEVERE WITH HAIL AND EVEN REPORTS OF FUNNEL CLOUDS/LANDSPOUTS. NOT SURPRISING GIVEN COOLER TEMPS ALOFT AND TIGHT ROTATION OF VORT SPINNING ACROSS. MLCAPE VALUES GENERALLY RANGE FROM 500 TO 1000 J/KG WITH DEEP LAYER SHEAR 20 TO 30 KNOTS OVER WESTERN SD. ALTHOUGH...BETTER SHEAR VALUES EXIST OVER CENTRAL SD. HI RES MODELS SHOW SOME OF THIS ACTIVITY SPREADING ACROSS THE CWA AS LONG AS THE SUN IS UP. HAVE INCLUDED POPS THIS EVENING TO ACCOUNT FOR THIS. CONDITIONS QUIET DOWN LATE TONIGHT THROUGH FRIDAY NIGHT AS UPPER LEVEL FLOW BECOMES ZONAL. GIVEN 850 MB TEMPS ON FRIDAY...EXPECT HIGHS TO BE RATHER WARM WITH READINGS IN THE 80S. MORE ACTIVE WEATHER RETURNS TO THE AREA SATURDAY AND SATURDAY NIGHT. INSTABILITY INCREASES TO 2000 TO 3000 J/KG WITH 40 TO 50 KNOTS OF DEEP LAYER SHEAR. LOW LEVEL SHEAR NOT ALL TOO IMPRESSIVE. COULD BE SEEING SOME SEVERE STORMS ACROSS THE AREA SATURDAY INTO SATURDAY EVENING. .LONG TERM...SUNDAY THROUGH THURSDAY THE PERIOD STARTS OFF WITH FAIRLY FAST MOVING UPPER LEVEL FLOW WITH A SERIES OF SHORTWAVES TRACKING ACROSS THE AREA. A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE CENTRAL PLAINS EARLY IN THE PERIOD...PUTTING THE CWA IN A POTENTIAL SPOT FOR SHOWER AND THUNDERSTORM ACTIVITY SUNDAY THROUGH EARLY TUESDAY. HIGH PRESSURE DROPPING OVER THE NORTHERN PLAINS WILL KEEP THINGS DRY TUESDAY NIGHT AND WEDNESDAY...THEN MAY SEE ANOTHER CHANCE OF PRECIPITATION WEDNESDAY NIGHT AND THURSDAY AS A LOW PRESSURE SYSTEM APPROACHES THE REGION. NEAR NORMAL TEMPERATURES WILL BE THE RULE THROUGH THE PERIOD...WITH HIGHS IN THE MID 70S TO LOWER 80S AND OVERNIGHT LOWS IN THE MID TO UPPER 50S. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS MVFR CIGS WILL REMAIN OVER THE EASTERN PART OF THE CWA INTO THE AFTERNOON HOURS...AFFECTING KABR AND KATY. BY LATE AFTERNOON...THE CIGS WILL HAVE LIFTED AND VFR CONDITIONS WILL THEN PREVAIL ACROSS THE AREA THROUGH THE TAF PERIOD. A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATER IN THE AFTERNOON AND EVENING...BUT DUE TO UNCERTAINTY OF DEVELOPMENT AND LOCATION...HAVE NOT MENTIONED ANY STORMS IN THE TAFS AT THIS TIME. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TMT LONG TERM...PARKIN AVIATION...PARKIN WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 19, 4:12 AM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 412 AM CDT THU JUN 19 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-200915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 412 AM CDT THU JUN 19 2014 /312 AM MDT THU JUN 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF THE REGION THIS MORNING AND INTO THE AFTERNOON HOURS BEFORE THE LOW PRESSURE SYSTEM EXITS. HEAVY RAIN IS THE MAIN THREAT AND IS ESPECIALLY A CONCERN ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA...WHERE GROUNDS ARE ALREADY SATURATED. HAIL AND STRONG WINDS ARE ALSO POSSIBLE WITH EARLY MORNING STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE SATURDAY ALONG A WEAK FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... ANY EXCESSIVE RAIN REPORTS ARE APPRECIATED. SERR
In the hours before
Local storm report, Jun 19, 2:51 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
251 PM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 14 SW MISSION RIDGE 44.55N 100.99W
06/19/2014 E0.70 INCH STANLEY SD PUBLIC
&&
EVENT NUMBER ABR1400503
KGLocal storm report, Jun 19, 3:17 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
317 PM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 13 SW MISSION RIDGE 44.56N 100.98W
06/19/2014 E1.00 INCH STANLEY SD TRAINED SPOTTER
&&
EVENT NUMBER ABR1400504
KGSpecial weather statement, Jun 19, 4:17 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 417 PM CDT THU JUN 19 2014 SDZ033>035-192145- HUGHES-STANLEY-SULLY- 417 PM CDT THU JUN 19 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL STANLEY...NORTHWESTERN HUGHES AND SOUTHWESTERN SULLY COUNTIES UNTIL 445 PM CDT/345 PM MDT/... AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COW CREEK REC AREA...OR 17 MILES NORTHWEST OF FORT PIERRE...MOVING NORTHEAST AT 20 MPH. A FEW LOCATIONS IN THE ADVISORY INCLUDE SPRING CREEK REC AREA...COW CREEK REC AREA...OKOBOJO CREEK REC AREA...SULLY BUTTES AND BUSH'S LANDING. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. FUNNEL CLOUDS ARE ALSO POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && TDK
Local storm report, Jun 19, 5:28 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
528 PM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 9 NE ONIDA 44.80N 99.93W
06/19/2014 E1.00 INCH SULLY SD PUBLIC
DIME TO QUARTER SIZE HAIL AND WIND GUSTS AROUND 45 MPH
&&
EVENT NUMBER ABR1400505
WISELocal storm report, Jun 19, 5:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
546 PM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 10 SSW SENECA 44.92N 99.58W
06/19/2014 E60 MPH POTTER SD PUBLIC
SMALL LIMBS DOWN.
&&
EVENT NUMBER ABR1400506
FOWLELocal storm report, Jun 19, 5:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
547 PM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST 17 N HIGHMORE 44.77N 99.44W
06/19/2014 E60 MPH HYDE SD TRAINED SPOTTER
&&
EVENT NUMBER ABR1400507
FOWLEThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:31 PM CDT | Severe Thunderstorm Warning | ABR | McPherson | 44 min |
| Jun 18, 8:05 PM CDT | Flash Flood Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 6 hr |
| Jun 18, 8:15 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 45 min |
| Jun 18, 8:36 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 39 min |
| Jun 18, 8:49 PM CDT | Tornado Warning | ABR | Brown, Edmunds, McPherson | 41 min |
| Jun 18, 8:57 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Spink | 63 min |
| Jun 18, 9:04 PM CDT | Flash Flood Warning | ABR | Brown, Spink | 6 hr |
| Jun 18, 9:14 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Day, Spink | 46 min |
| Jun 18, 9:20 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Marshall, Spink | 40 min |
| Jun 18, 9:57 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Marshall | 48 min |
| Jun 18, 11:25 PM CDT | Areal Flood Warning | ABR | Corson | 24 hr |
| Jun 18, 11:47 PM CDT | Flash Flood Warning | ABR | Clark, Day, Spink | 10 hr |
| Jun 19, 12:21 AM CDT | Flash Flood Warning | ABR | Day, Marshall, Roberts | 9 hr |
| Jun 19, 1:33 AM CDT | Flash Flood Warning | ABR | Grant, Roberts | 6 hr |
| Jun 19, 3:58 AM CDT | Flash Flood Warning | ABR | Deuel | 12 hr |
| Jun 19, 4:06 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Day, Hamlin, Spink | 39 min |
| Jun 19, 5:04 AM CDT | Severe Thunderstorm Warning | ABR | Day | 41 min |
| Jun 19, 6:03 AM CDT | River Flood Warning | ABR | Roberts | 38 hr |
| Jun 19, 2:41 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 49 min |
| Jun 19, 3:18 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Stanley, Sully | 42 min |
| Jun 19, 4:22 PM CDT | River Flood Warning | ABR | Corson | 43 hr |
| Jun 19, 4:54 PM CDT | Severe Thunderstorm Warning | ABR | Sully | 36 min |
| Jun 19, 5:20 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Hyde, Potter, Sully | 40 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.